Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 23, 2015, 3:07 AM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 3:07 AM CDT (08:07 UTC)
- Expired
- Aug 23, 2015, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1914 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
433
WGUS53 KSGF 230807
FFWSGF
MOC217-231400-
/O.NEW.KSGF.FF.W.0092.150823T0807Z-150823T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 AM CDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 AM CDT
* AT 306 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED
THAT TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
NEVADA... WALKER...
SCHELL CITY... RICHARDS...
METZ... HARWOOD...
STOTESBURY... HORTON...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
AND ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3806 9460 3805 9423 3803 9423 3805 9421
3804 9409 3803 9408 3781 9407 3786 9425
3788 9460
$$
LINDENBERG2 follow-up statements
878
WGUS73 KSGF 231045
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT SUN AUG 23 2015
MOC217-231400-
/O.CON.KSGF.FF.W.0092.000000T0000Z-150823T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
545 AM CDT SUN AUG 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN VERNON COUNTY...
AT 543 AM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE SHIFTED SOUTHEAST AND OUT OF THE AREA.
THESE THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL WITH DOPPLER RADAR
ESTIMATING BETWEEN THREE AND FOUR INCHES OF RAIN. DESPITE THE RAIN
HAVING ENDED...RUNOFF FLOODING MAY CONTINUE UNTIL MID MORNING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
AND ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3806 9460 3805 9423 3803 9423 3805 9421
3804 9409 3803 9408 3781 9407 3786 9425
3788 9460
$$
LINDENBERG891
WGUS73 KSGF 231355
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT SUN AUG 23 2015
MOC217-231403-
/O.EXP.KSGF.FF.W.0092.000000T0000Z-150823T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
855 AM CDT SUN AUG 23 2015
...THE FLASH FLOOD WARNING FOR NORTHERN VERNON COUNTY WILL EXPIRE AT
900 AM CDT...
COMMUNICATION WITH LAW ENFORCEMENT IN VERNON COUNTY INDICATES THAT
NO FLOODING IS OCCURRING. THUS...THE FLASH FLOOD WARNING IS BEING
ALLOWED TO EXPIRE.
LAT...LON 3806 9460 3805 9423 3803 9423 3805 9421
3804 9409 3803 9408 3781 9407 3786 9425
3788 9460
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:47 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 11:47 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1147 PM CDT SAT AUG 22 2015 .SHORT TERM...(This Evening through Tonight) Issued at 0259 PM CDT SAT AUG 22 2015 A leftover mesoscale convective vortex (MCV) has been responsible for small clusters of showers and thunderstorms today across the Missouri Ozarks. These storms have been heavy rainfall producers given their slow movement. Temperatures have been held down somewhat today given the clouds and precipitation with mid- afternoon temperatures in the middle 70s to lower 80s. As we head into tonight, that MCV will slowly shift east into southeastern Missouri. Lingering scattered showers and thunderstorms will remain possible across primarily south-central Missouri early this evening. Meanwhile, strong upper level energy moving east across the Dakotas will drive a cold front southeast into northern Missouri and along the I-35 corridor in Kansas by late evening. This front will initiate showers and thunderstorms. These storms are expected to congeal into a line and move southeast into the Missouri Ozarks late tonight. Current expectations for timing are for this line to move into the Truman Lake to Fort Scott, Kansas area in the midnight to 2 AM range. This line is expected to reach the I-44 corridor somewhere in the 3 to 5 AM range. We continue to believe there will be a threat for damaging straight-line winds with these storms...especially along and west of the U.S. 65 corridor. The storms will tend to slowly become outflow dominant with time. Because of this, it appears as if there will be damaging wind potential both along the initial gust front...and then perhaps with any sort of descending mesoscale rear inflow jet behind the gust front as the line pushes into southern Missouri. With the line expected to be primarily outflow dominant, we currently believe that the threat for mesovortices and any associated spin-ups is very low. However, a slight increase in expected 0-3 km bulk shear vectors (which will already be orientated favorably with the line) would warrant the inclusion of a low-end tornado threat in the Hazardous Weather Outlook. As it stands right now, the better threat for mesovortex spin-ups will remain northwest of the Ozarks where shear is stronger and there is a better chance that this shear will balance the cold pool. These concerns will be passed on to incoming shifts. .LONG TERM...(Sunday through Saturday) Issued at 0259 PM CDT SAT AUG 22 2015 The actual cold front will then pass southeast through the Ozarks from the predawn hours through the day on Sunday. Lingering showers and thunderstorms are expected across southern Missouri in the morning. It is possible that we could see some redevelopment in the afternoon across the eastern Ozarks, but most (if not all) of this activity would tend to be across southeastern Missouri. Most areas are then expected to dry out Sunday night as high pressure and a drier/cooler air mass builds into the region. The one exception may be far southwestern Missouri where the 850 mb front will be slower to clear the area. A dry and pleasant stretch of weather will then encompass the Missouri Ozarks during the early and middle portions of next work week. Temperatures will be below normal with highs in the upper 70s to lower 80s and lows primarily in the 50s. We could actually see some upper 40s over parts of the eastern Ozarks Tuesday morning as a surface ridge axis slides overhead. Global models then advertise weak short wave energy coming out of the central Plains late next week. This may bring us our next shot at precipitation...although confidence remains low at this time. Temperatures will remain below normal through the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1133 PM CDT SAT AUG 22 2015 For the KSGF/KJLN/KBBG tafs: A cold front will move through the taf site region at or around 12z. Showers and thunderstorms will accompany the front with mvfr and possibly brief ifr conditions with heavier showers. A period of lower, mainly mvfr ceilings are expected behind the front, then clouds should scatter out as high pressure builds into the region for much of, if not all of the last half of the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...DSA
Hazardous weather outlook, Aug 23, 1:52 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 AM CDT SUN AUG 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 152 AM CDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN KANSAS DURING THE OVERNIGHT HOURS AHEAD OF AN APPROACHING COLD FRONT. THIS ACTIVITY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE AREA THROUGH THE REMINDER OF THE OVERNIGHT HOURS. STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...BUT THE BEST COVERAGE WILL BE ALONG AND WEST OF HIGHWAY 65. THESE THUNDERSTORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF DAMAGING WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS MAINLY ALONG AND WEST OF HIGHWAY 65 THROUGH THE EARLY MORNING HOURS. A LIMITED RISK FOR FLASH FLOODING PRIMARILY FOR LOW WATER CROSSING AND FLOOD PRONE AREAS WILL ALSO BE POSSIBLE WHERE MULTIPLE STORMS TRACK OVER THE SAME LOCATIONS THROUGH SUNRISE THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WEAKENING LINE OF THUNDERSTORMS WILL PUSH OUT OF SOUTHERN MISSOURI EARLY SUNDAY MORNING. HOWEVER...A FEW LINGERING STORMS WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN MISSOURI THROUGHOUT THE DAY ON SUNDAY...AND ACROSS FAR SOUTHWESTERN MISSOURI INTO SUNDAY NIGHT. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL THEN RETURN TO THE AREA LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR WIND DAMAGE AND HAIL REPORTS MAY BE NEEDED DURING THE REMINDER OF THE OVERNIGHT HOURS PRIMARILY WEST OF HIGHWAY 65. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Special weather statement, Aug 23, 1:59 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT SUN AUG 23 2015
MOZ066-230745-
VERNON MO-
159 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 245 AM CDT...
AT 159 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF NEVADA...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA... MONTEVALLO...
WALKER... SCHELL CITY...
RICHARDS... METZ...
HARWOOD... STOTESBURY...
HORTON...
LAT...LON 3806 9436 3805 9424 3802 9424 3805 9421
3803 9407 3767 9407 3766 9408 3789 9461
3804 9461
TIME...MOT...LOC 0659Z 289DEG 28KT 3795 9448
LINDENBERGSpecial weather statement, Aug 23, 2:41 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT SUN AUG 23 2015
MOZ067-078-079-230830-
ST. CLAIR MO-POLK MO-CEDAR MO-
241 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR...NORTHWESTERN
POLK AND ST. CLAIR COUNTIES UNTIL 330 AM CDT...
AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL DORADO SPRINGS...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN LAKE... EL DORADO SPRINGS...
APPLETON CITY... HUMANSVILLE...
OSCEOLA... LOWRY CITY...
COLLINS... ROSCOE...
VISTA... GERSTER...
CEDAR SPRINGS... DUNNEGAN...
MONEGAW SPRINGS... ARNICA...
HARPER... ICONIUM...
CAPLINGER MILLS... TIFFIN...
TABERVILLE... JOHNSON CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
LAT...LON 3820 9350 3792 9351 3791 9357 3782 9357
3781 9352 3768 9352 3784 9407 3821 9404
TIME...MOT...LOC 0741Z 289DEG 28KT 3795 9399
LINDENBERGSpecial weather statement, Aug 23, 2:43 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT SUN AUG 23 2015
KSZ073-230830-
BOURBON KS-
243 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 330 AM
CDT...
AT 243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF BRONSON...OR 14 MILES SOUTHWEST OF MOUND CITY...
MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
FULTON... REDFIELD...
MAPLETON... XENIA...
HARDING... PETERSBURG...
GARLAND... HAMMOND...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
LAT...LON 3804 9507 3804 9501 3803 9463 3768 9462
3778 9508
TIME...MOT...LOC 0743Z 289DEG 28KT 3798 9498
LINDENBERGSpecial weather statement, Aug 23, 2:47 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT SUN AUG 23 2015
MOZ066-230830-
VERNON MO-
247 AM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 330 AM CDT...
AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF HUME...OR 11 MILES SOUTHWEST OF RICH HILL...MOVING
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA... MONTEVALLO...
WALKER... SCHELL CITY...
MOUNDVILLE... RICHARDS...
MILO... DEERFIELD...
METZ... HARWOOD...
STOTESBURY... HORTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3805 9410 3803 9408
3803 9406 3764 9408 3777 9462
TIME...MOT...LOC 0747Z 289DEG 28KT 3797 9450
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:59 AM CDT | Special Weather Statement | SGF | Vernon | 46 min |
| Aug 23, 2:41 AM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Aug 23, 2:47 AM CDT | Special Weather Statement | SGF | Vernon | 43 min |
| Aug 23, 3:22 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade, Jasper, Polk | 38 min |
| Aug 23, 3:36 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 39 min |
| Aug 23, 3:48 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Christian, Dade, Dallas, Greene and 5 more | 42 min |
| Aug 23, 4:22 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dallas, Greene, Jasper, Lawrence and 6 more | 53 min |
| Aug 23, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 2 more | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.